Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 14, NWS Great Falls, MT

November 12, 2021

NWS Great Falls, MT issued this high wind watch at Nov 12, 2021, 2:34 AM MST. It took effect at Nov 13, 2021, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 2:34 AM MST (09:34 UTC)
In effect from
Nov 13, 2021, 6:00 AM MST
Expired
Nov 12, 2021, 1:49 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

097 
WWUS75 KTFX 120934
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
234 AM MST Fri Nov 12 2021

MTZ050-051-054-122200-
/O.NEW.KTFX.HW.A.0014.211113T1300Z-211113T2300Z/
Judith Basin-Fergus-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Stanford, Martinsdale, Winifred, Grass Range, Lewistown Divide,
White Sulphur Springs, Lewistown, and Hobson
234 AM MST Fri Nov 12 2021

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Fergus, Judith Basin and Meagher Counties.

* WHEN...From Saturday morning through Saturday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Ludwig
1 follow-up statement
831 
WWUS75 KTFX 122049
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
149 PM MST Fri Nov 12 2021

MTZ050-051-054-130500-
/O.UPG.KTFX.HW.A.0014.211113T1300Z-211113T2300Z/
/O.NEW.KTFX.HW.W.0012.211113T1300Z-211113T2300Z/
Judith Basin-Fergus-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Stanford, Martinsdale, Winifred, Grass Range, Lewistown Divide,
White Sulphur Springs, Lewistown, and Hobson
149 PM MST Fri Nov 12 2021

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Fergus, Judith Basin and Meagher Counties.

* WHEN...From 6 AM to 4 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Fogleman

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 11, 10:35 PM MST, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 11, 10:35 PM MST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1035 PM MST Thu Nov 11 2021

...Update to Aviation...

.UPDATE...

Upper level ridge axis shifts east across the Northern Rockies
tonight quickly followed by the next surge of Pacific moisture
and warm advection late tonight through Friday morning.
Precipitation will spread east into western MT overnight,
reaching areas along the Continental Divide by late tonight before
a broken area of light precipitation in association with the
elevated warm front advances east across the rest of the area
Friday morning. Temperature/moisture profiles support mixed
precipitation late tonight into early Friday as warming occurs and
though precipitation coverage and amounts are fairly light a
brief period of light freezing rain/drizzle is possible in the
transition, mainly along the Continental Divide as precipitation
moves in early Friday morning. Looking ahead to the weekend,
strong winds become an increasing concern, beginning on Saturday
for portions of north-central MT, but especially for the late
Sunday through Monday period. Hoenisch

&&

.SYNOPSIS...

Light precipitation and warming temperatures will begin to dominate
the region late tonight and through the day on Friday as a warm
front lifts eastward across the region. Winds will also begin to
increase across the region during the day on Friday, with windy
conditions expected through the early part of the weekend.

&&

.AVIATION...
1035 PM MST Thu Nov 11 2021 (12/06Z TAF period)

Band of precipitation pushes into areas along the Continental
Divide, then spreads across the rest of north central and
southwestern Monday through morning. VFR conditions should prevail
with some IFR/MVFR ceilings at times in precipitation. Areas of
dense fog and freezing fog will also affect KWYS overnight for
periods of LIFR conditions. Mountain obscuration will continue,
especially across the higher peaks and along areas near the
Continental Divide through the period. Surface winds remain light
tonight but increase from the south and southwest by 18Z.
Hoenisch/mpj

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 450 PM MST Thu Nov 11 2021/

Tonight through Friday...As the negatively-tilted trough exits
eastward out of the region, a strong ridge slowly builds across the
Rockies ahead of a shortwave. This shortwave flattens the ridge as
it passes across Southern Canada, creating a more zonal flow over
the Rockies late Friday. The initial band of rain/snow was
limited to areas South of I-90, especially areas around Bozeman
and as far south as West Yellowstone. Precipitation will begin to
decrease, allowing visibility to improve; however, some roads
could be slippery could pose as a hindrance to commuters through
this evening. A second wave for light precipitation is likely
early Friday and will be more widespread, beginning along the
Continental Divide and slowly making its way across the Plains.
Temperatures will be warm enough to isolate any precipitation to
strictly light rain though. Cloud cover steadily increases
throughout the period for much of the region and West-
Southwesterly winds will begin to increase late Friday beginning
around 18z into the weekend.

Saturday through next Thursday...Zonal flow persists bringing above
normal temperatures and gusty winds to the region through Tuesday
evening. Confidence has increased for the potential for a high wind
event before the arrival of a cold front. A shortwave associated
with a cold front is expected to pass over the area Tuesday,
accompanying cooler air and a greater chance at precipitation across
the Plains; however, precipitation is likely along upper elevations
and mountainous regions, especially the Rocky Mountain Front
throughout the period. Temperatures are expected to linger around
the freezing mark South of I-90 afterward following the
aforementioned system. - Pierce

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  24  55  40  51 /  10  20  10  10
CTB  21  50  34  47 /  10  20  20  10
HLN  29  54  40  53 /  20  30  30  10
BZN  26  52  38  54 /  20  30  20  20
WYS  24  38  33  42 /  20  30  40  40
DLN  29  54  37  52 /  20  20  20  10
HVR  16  48  34  51 /   0  20  30  10
LWT  19  53  38  49 /   0  30  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:49 PM MSTHigh Wind WarningTFX24 hr

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.